Indiana, 2026

High Wind in Indiana, March 15, 2026

March 15, 2026 · NWS IWX · 2 events in 2 counties and zones

A 985mb low pressure moved through the region. The associated cold front sent temperatures plummeting from the 60s to 70s down into the 20s and 30s.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A 985mb low pressure moved through the region. The associated cold front sent temperatures plummeting from the 60s to 70s down into the 20s and 30s. Prior to the cold front, gusty wind of 45 to 50 mph where common, but there were a couple of instances of 55 mph to 60 mph wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 15, 12:31 PM EST, 2 hours 43 minutes earlier. Its key messages:

  • A Wind Advisory remains in effect through this evening for southerly wind gusts up to 55 mph.
  • A line of showers and thunderstorms moves through from west to east this evening. Damaging wind gusts are the primary hazard.
  • Breezy, cold, with lake effect snow on Monday. Wind gusts of 30 to 40 mph with snow will result in worsening travel conditions Monday. A Winter Weather Advisory is in effect.
  • Very cold through at least Wednesday morning with morning wind chills ranging from about 0 to 15 degrees.
Area forecast discussion, Mar 15, 12:31 PM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
131 PM EDT Sun Mar 15 2026

.KEY MESSAGES...

- A Wind Advisory remains in effect through this evening for
  southerly wind gusts up to 55 mph.

- A line of showers and thunderstorms moves through from west
  to east this evening. Damaging wind gusts are the primary
  hazard.

- Breezy, cold, with lake effect snow on Monday. Wind gusts of
  30 to 40 mph with snow will result in worsening travel
  conditions Monday. A Winter Weather Advisory is in effect.

- Very cold through at least Wednesday morning with morning wind
  chills ranging from about 0 to 15 degrees.

&&

.DISCUSSION...
Issued at 130 PM EDT Sun Mar 15 2026

Little change in thinking into tonight through Tuesday morning as a
major early spring storm system tracks through the region. As of
17z, a ~993 mb sfc low was analyzed near the IA/IL border. This
feature will continue to deepen east-northeast as its mid level
shortwave takes on a negative tilt and eventually closes off a deep
tropospheric low center north through the western and northern Great
Lakes tonight into Monday.

System warm sector continues to build north this afternoon with
strong southerly winds and temperatures surging well into the 60s to
near 70 for most locations. Weakening showers will clip far nw
IN and sw MI this afternoon, with most remaining dry with high
end advisory level wind gusts (up to 55 mph) anticipated at
times.

A more organized line of gusty showers and perhaps a few
thunderstorms remains on target to slide east through the area this
evening into the early overnight along an incoming strong cold
front. The strength of the low level wind field with 850 mb
magnitude up around 70 knots does continue to support SPC's slight
risk for iso-sct damaging winds with more robust low topped
convective elements. The potential saving grace this go around is
the overall dearth of instability this far north with models still
only in the low-mid 50s for sfc dewpoints pooled along the front.
May very well just end up just behind a line of showers with gusts
40-50 mph.

Blustery and sharply colder air wraps in under what should be a ~980
mb low into northern Michigan late tonight into Monday. Wind whipped
snow showers should also be flying later Monday morning through
Monday evening cwa-wide as low level lapse steepen under the
eastward advancing deformation/upper trough axis. Expect minor
accums and brief vis reductions outside of our LES belts during this
time. No changes to the Winter Weather Advisory for our northwest
flow LES belts Monday into Tuesday morning from a combination of 2-
5" of accumulating snow, temps well below freezing, and gusty winds
helping to create reduced visbys and blowing snow. Wind chills are
the story otherwise into Monday night and Tuesday, around zero
degrees Fahrenheit.

Ensemble and deterministic model solutions continue to point to late
Tuesday night into Wednesday morning for the next opportunity for
light snow as a clipper system drops through in northwest flow. The
flow pattern then looks to flatten out a bit thereafter supporting a
warming trend for the second half of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1201 PM EDT Sun Mar 15 2026

A weakening band of showers likely clips KSBN 19-23z with brief
vis restrictions possible. VFR with increasingly gusty southerly
winds otherwise this afternoon. The main cold front swings
through this evening into the early overnight with gusty winds,
showers and perhaps a clap of thunder. Any organized linear
segments could produce winds in excess of 50 knots. Cold air
then wraps in post-frontal later tonight into Monday with gusty
west winds, scattered to numerous snow showers, primarily MVFR
cigs and highly variable visbys in and out of robust snow
showers.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until midnight EDT /11 PM CDT/ tonight for
     INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
     116-203-204-216.
     Winter Weather Advisory from 8 AM EDT /7 AM CDT/ Monday to 11
     AM EDT /10 AM CDT/ Tuesday for INZ005-006-103-104-204.
OH...Wind Advisory until midnight EDT tonight for OHZ001-002-004-
     005-015-016-024-025.
MI...Wind Advisory until midnight EDT tonight for MIZ078>081-177-
     277.
     Winter Weather Advisory from 8 AM Monday to 11 AM EDT Tuesday
     for MIZ078-079-177-277.
MARINE...Gale Warning until 5 AM EDT Tuesday for LMZ043-046.

&&

DISCUSSION...Steinwedel
AVIATION...Steinwedel
Hazardous weather outlook, Mar 15, 12:33 PM EST, 2 hours 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
133 PM EDT Sun Mar 15 2026

INZ005-006-103-104-204-MIZ078-079-177-277-161745-
Elkhart-Lagrange-Northern La Porte-Eastern St. Joseph IN-
Western St. Joseph IN-Cass MI-St. Joseph MI-Northern Berrien-
Southern Berrien-
133 PM EDT Sun Mar 15 2026 /1233 PM CDT Sun Mar 15 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM EDT  /7 AM
CDT/ MONDAY TO 11 AM EDT  /10 AM CDT/ TUESDAY...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk for severe thunderstorms tonight, mainly
between 8 pm and 2 am EDT. Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

INZ007>009-012>015-017-018-020-022>027-032>034-116-203-216-MIZ080-
081-OHZ001-002-004-005-015-016-024-025-161745-
Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Northern Kosciusko-Southern La Porte-
Southern Kosciusko-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
133 PM EDT Sun Mar 15 2026 /1233 PM CDT Sun Mar 15 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk for severe thunderstorms tonight, mainly
between 8 pm and 2 am EDT. Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Remaining breezy on Monday with lake effect snow showers, mainly for
the greater South Bend area into southwest Michigan. Snow showers
may spread well inland at times. Therefore, areas of slippery travel
and poor visibility are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

LMZ043-046-161745-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
133 PM EDT Sun Mar 15 2026

...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

In the hours before

Local storm report, Mar 15, 12:53 PM EST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
153 PM EDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Non-Tstm Wnd Dmg La Fontaine             40.67N 85.72W
03/15/2026                   Wabash             IN   Emergency Mngr

            Tree fell onto a house. No injuries.

&&

MCS
Local storm report, Mar 15, 1:05 PM EST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
205 PM EDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Non-Tstm Wnd Gst 2 ENE Nine Mile         40.98N 85.18W
03/15/2026  M60 MPH          Allen              IN   ASOS

            ASOS station KFWA Fort Wayne International
            Ap.

&&

MCS
Local storm report, Mar 15, 1:33 PM EST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
233 PM EDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     Non-Tstm Wnd Dmg Portland                40.43N 84.98W
03/15/2026                   Jay                IN   Emergency Mngr

            Scattered reports of trees and power lines
            down in the area.

&&

MCS
Local storm report, Mar 15, 1:43 PM EST, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
243 PM EDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     Non-Tstm Wnd Dmg La Fontaine             40.67N 85.72W
03/15/2026                   Wabash             IN   Emergency Mngr

            Corrects previous non-tstm wnd dmg report
            from La Fontaine. A decaying, rotted tree
            fell onto a house. No injuries.

&&

MCS
Special weather statement, Mar 15, 2:18 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
318 PM EDT Sun Mar 15 2026

INZ009-018-026-027-033-034-OHZ001-002-004-005-015-016-024-025-
152245-
De Kalb-Allen IN-Wells-Adams-Blackford-Jay-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
Including the cities of Auburn, Garrett, Fort Wayne, New Haven,
Bluffton, Ossian, Decatur, Berne, Hartford City, Montpelier,
Portland, Dunkirk, Bryan, Edgerton, Wauseon, Archbold, Swanton,
Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler,
Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic,
Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima,
and Spencerville
318 PM EDT Sun Mar 15 2026

...Isolated wind gusts between 50 and 55 mph...

A band of strong winds had developed this afternoon over far
northeast Indiana and northwest Ohio. Wind gusts in this area are
expected to reach 50 to around 55 mph the rest of this afternoon.
Be sure to secure loose objects around your yard. Use caution if
travelling in these areas.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Adams

When
March 15, 3:14 PM EST to 10:00 PM EST
Where
Adams forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.746, -84.937 (the zone’s center; the record gives no point)

Measured at Goshen Airport.

High Wind, Allen

When
March 15, 3:18 PM EST to 10:00 PM EST
Where
Allen forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
41.091, -85.067 (the zone’s center; the record gives no point)

Measured gust at Fort Wayne Int'l Airport.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2026Every state in 2026This day in weather historyWarnings in Indiana, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324155, 1324154.